Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 104, NWS Nashville, TN

June 12, 2004Wayne County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 12, 2004, 1:15 PM CDT for Wayne County, Tennessee. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2004, 1:15 PM CDT (18:15 UTC)
Expired
Jun 12, 2004, 2:00 PM CDT
In force
45 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Wayne County, TN

The radar

The Columbus AFB radar (KGWX), 153 km from the middle of the area, began a volume at 18:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.3 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2004-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1896 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2004-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1896 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
911 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

890 
WUUS54 KOHX 121815
SVRBNA
TNC181-121900-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
110 PM CDT SAT JUN 12 2004

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WAYNE COUNTY IN TENNESSEE

* UNTIL 200 PM CDT

* AT 110 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  CLUSTER OF SEVERE THUNDERSTORMS 16 MILES SOUTHWEST OF CLIFTON...OR
  4 MILES SOUTHEAST OF SAVANNAH...MOVING NORTHEAST AT 25 MPH. DAMAGING
  WINDS IN EXCESS OF 60 MPH AND LARGE HAIL ALONG WITH DEADLY LIGHTNING
  STRIKES WILL ACCOMPANY THE CLUSTER OF SEVERE THUNDERSTORMS THROUGH
  WAYNE COUNTY.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CLIFTON AROUND 125 PM CDT
  WAYNESBORO AROUND 135 PM CDT

* OTHER LOCATIONS IN THE WARNING INCLUDE COLLINWOOD

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...AND DEADLY
LIGHTNING.

LAT...LON 3526 8828 3513 8811 3515 8766 3546 8787

$$
BOYD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 9:35 AM CDT, 3 hours 40 minutes earlier.

Area forecast discussion, Jun 12, 9:35 AM CDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
935 AM CDT SAT JUN 12 2004

.DISCUSSION...
ATMOSPHERIC PARAMETERS APPEAR FAVORABLE FOR SOME AFTERNOON
CONVECTION W/ DIURNAL HEATING MAIN KICKER. CONVECTIVE TEMP OF 86 OR
SO WILL BE REACHED...AND MSAS SHOWS MOISTURE POOLING OVER OUR CWA.
WBZ AROUND 10K SO HAIL POSSIBLE.

HAVE TO KEEP AN EYE ON OUTFLOW BOUNDARY PUSHING SE FM OH-SRN MO AS
WELL.
&&

.BNA WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MAG
Hazardous weather outlook, Jun 12, 5:30 AM CDT, 7 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT SAT JUN 12 2004

TNZ005>011-022>034-056>066-075-077>080-093>095-131030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT SAT JUN 12 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON THROUGH EARLY
EVENING. IT IS POSSIBLE THAT ISOLATED SEVERE WEATHER MAY OCCUR,
ALTHOUGH THE BULK OF THE ACTIVITY IS EXPECTED TO REMAIN BELOW SEVERE
CRITERIA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EVERY DAY
THROUGH TUESDAY, THEN AGAIN LATER IN THE WEEK. ALTHOUGH WIDESPREAD
HAZARDOUS WEATHER IS NOT FORESEEN, THERE IS THE CHANCE THAT A FEW
STORMS MAY DEVELOP INTO SEVERE WEATHER PRODUCERS DURING THIS PERIOD.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED, ALTHOUGH STORM SPOTTERS AND
EMERGENCY MANAGERS SHOULD MONITOR WEATHER CONDITIONS ON A DAILY BASIS
IN THE EVENT THAT ISOLATED SEVERE STORMS DEVELOP IN YOUR AREA.

ROSE

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 12:37 PM CDTSevere Thunderstorm WarningOHXJackson, Putnam, Smith38 min
Jun 12, 1:47 PM CDTSevere Thunderstorm WarningOHXStewart43 min
Jun 12, 2:02 PM CDTSevere Thunderstorm WarningOHXRobertson28 min
Jun 12, 2:12 PM CDTSevere Thunderstorm WarningOHXDavidson48 min
Jun 12, 2:16 PM CDTSevere Thunderstorm WarningOHXSumner44 min
Jun 12, 2:29 PM CDTSevere Thunderstorm WarningOHXWilson61 min
Jun 12, 2:32 PM CDTSevere Thunderstorm WarningOHXCumberland43 min
Jun 12, 2:53 PM CDTSevere Thunderstorm WarningOHXMaury, Williamson37 min
Jun 12, 2:57 PM CDTSevere Thunderstorm WarningOHXMacon, Sumner, Trousdale48 min
Jun 12, 3:02 PM CDTSevere Thunderstorm WarningOHXDavidson, Rutherford43 min
Jun 12, 3:08 PM CDTSevere Thunderstorm WarningOHXDeKalb, Putnam, Smith, White52 min
Jun 12, 3:14 PM CDTSevere Thunderstorm WarningOHXDickson, Humphreys61 min
Jun 12, 3:28 PM CDTSevere Thunderstorm WarningOHXSmith47 min
Jun 12, 3:37 PM CDTSevere Thunderstorm WarningOHXClay, Jackson53 min
Jun 12, 3:49 PM CDTSevere Thunderstorm WarningOHXCheatham41 min
Jun 12, 4:06 PM CDTSevere Thunderstorm WarningOHXDavidson49 min
Jun 12, 4:09 PM CDTSevere Thunderstorm WarningOHXOverton, Pickett51 min
Jun 12, 4:25 PM CDTSevere Thunderstorm WarningOHXFentress65 min
Jun 12, 4:41 PM CDTSevere Thunderstorm WarningOHXVan Buren, Warren54 min
Jun 12, 5:06 PM CDTSevere Thunderstorm WarningOHXBenton39 min
Jun 12, 5:23 PM CDTSevere Thunderstorm WarningOHXHouston, Humphreys, Stewart37 min
Jun 12, 5:25 PM CDTSevere Thunderstorm WarningOHXBedford, Marshall60 min
Jun 12, 5:53 PM CDTSevere Thunderstorm WarningOHXDickson, Hickman, Montgomery52 min
Jun 12, 6:01 PM CDTSevere Thunderstorm WarningOHXGiles39 min
Jun 12, 6:27 PM CDTSevere Thunderstorm WarningOHXPerry53 min
Jun 12, 6:57 PM CDTSevere Thunderstorm WarningOHXHickman48 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.